... Heroin to Subs and now I'm trying to come clean completely. I have managed to get down to 1/2 of an 8mg tablet a day but worried about the withdrawal. Anybody out there know what I can expect? I have been an addict for about 10-15 years now and although the end is near I'm looking for some advice and support!!!
While I have not had experience with subs, I have tapered off several other narcotics with some success and some problems. I believe the key is to take it slowly. The slower you go the more time your body has to adjust to the changes and the less the side effects. You want to avoid the stomach pain and nausea and the like as much as possible.
Keep in touch with us here and you will get the support you need,
Laurie is a good person to give you advice and there is another person her name is Patti if I see her name I will try and give her your (panther296) and maybe you two can connect, I care very much and want the best for you, I have Chronic pain from Polio in the past and have some broken bones so I am not the best at what you need answers for but please know one thing I am here, can always listen, will always be honest, and will help in any way possible, I am going to click onto your name to make you a friend then all you have to di is when you see my name Caringsonbj is click on mine to make me a friend that way we can communicate in private if you ever need an ear to listen I am here just made the click to make you a friend so just remember you can count on me Billy is my first name my name on here is Caringsonbj best wishes!!
I've no experience with heroin, but I did go cold turkey off of prescribed OxyContin that I took for almost 10 years.
In my opinion, tis similar to heroin, only legal and in pill form. (No offense to anyone on Oxy!!! )
There is a member here named pattishan61, and she has had great success with suboxone and has tapered off. She is happy and doing great! Soon, that will be your story as well.
I'll support you in any way I can. Fight the good fight. You shall regain your soul back, and that is exciting!
Hi Panther, I have not experienced subs yet, but am on methadone for lortab, percoset, etc. I know almst everything about methadone. When Pattishan logs on she is our resident sub expert. She successfully tapered off. So wait awhile and I am sure she will be on soon. Good luck. I will friend u and if I can ever help u in any way don't hesitate to ask. Just curious is your screen name Panther cause u r a Carolina Panther fan. Long shot but thought I would ask as I am a huge fan Lol... welcome to the group:-)
Hi there panther, Sub is a very strong drug, remember, you can crush up an 8mg pill and divide the powder in to 4 equal piles. You can divide it up to micrograms. That's really the best way to taper down and eventually off. Many find jumping at 2mg, even 1mg is too hard. With sub, a little bit can do the trick. It also lasts quite a while. So when the time comes, you can start skipping days. There's a good taper plan on Patti's profile page. You can click on "find a member" and type in Pattishan61 and read her info. She has the best plan I've seen for tapering the subs. Best of luck to you and please let us know how you're doing!
So sorry I just saw this, have been sick and also without a pc. If you taper off the suboxone slowly, you really should be ok and not have withdrawal. You may have some anxiety or depression, and that is also caused by the fear of the unknown when tapering off subs. See if your subs doctor will prescribe an anti depressant if you seem to be getting depressed. I can NOT stress enough how much I feel that the walking for exercise that I did while tapering off subs helped. Start slowly so you won't get sore and quit. Increase your support system and stay as busy as you can. I stayed at each taper for 4 weeks. Yes, I know Robert has a quicker taper, my counselor said to stay a taper point for 4 weeks to adjust fully before going down again. This worked well for me. I think if someone has not been on subs long or was never on a high dose, the fast taper might work, but I know I was a bit too frightened to do it as quickly as i read to do it in the quick taper.
I was relatively comfortable doing it slowly and got off with no wd. You can click on my avatar and read my profile for my taper schedule.
Hello, I'm new to this website and I'm also on subs. I used to do 2-4 grams of heroin each day if I could get my hands on that much. Or pretty much anything else that was available. I have been on suboxone for over a year now, although I didn't take it serious for the first 6 months I was stupid and still used but I'm 7 months clean. Like you, I have also managed to cut myself down. I started off taking four 8mg/2mg pills a day and I am now down to 1/4 of a strip and I try to take it every other day. How long have you been on Suboxone? Also if you can I highly recommend switching to suboxone strips. They dissolve in seconds and kick in after 5 mins. Ask your doctor he/she should give you a coupon they are so much better than the pills.
All I have to say is, you should be so proud of yourself for coming so far and don't worry so much. Go at your own pace and what makes you feel comfortable. My doctor always tells me, "don't get overly confident when you start feeling better because it will take time, and you will have your hard days. Just focus on being positive, look at your progress, realize you've overcome a really big thing and you'll get there." If you are feeling sick from taking only half then try taking another 1/4 of one at night. If you're ok with 4mg and just worried about quitting altogether, try taking 2mg or split up the 4mg and take 2 in the morning and 2 at night and see if you can do that every other day. That is how I got myself down to 1/4 and now I usually take it every other day or skip 2 days. have your doctor switch you to the lower dose even. I had no problem at all when I started cutting myself down from one to half. And the more I cut down, the better I started to feel. 4 pills a day for a 113lb girl is quite a bit and it made me very sick at first. Even two a day made me feel icky. I just barely cut down to 1/4 a day and did that for a month and now when I take 1/4 of 8mg I get sick and throw up. And its the same feeling as when I first started taking 4 a day. I just recently cut back, I threw up everyday for 2 weeks straight. My doctor told me that my tolerance is going down and I now take 1mg of the strip and so far so good. So just slowly ween yourself off and stay positive. Keep yourself busy and love life because your making it after so long! Kudos to everyone out there who has the strength and courage to find help and stick to it!
I hope any of this material helps you. I know that scary feeling because subs are very addicting. But if I can do it, anyone can I feel like. Talk to your doctor about cutting down. My doctor wrote out a chart to teach me how to cut down when I first started. I'm also scared to be completely off but I know I'll get there and so will you! I swear once you start taking the smaller amount, the better you feel. And it seems to move along even faster. I've noticed a lot of positive changes since I've cut down. It seems to go along very smooth. And your body has its way of telling you when it's time.
I'm sure you've already got these answers or better ones even. I just thought I'd share my personal story with you and how I was able to ween down. I'm new to this website and thought I'd find a support group since I don't really have anyone that I can relate to. So I'm sorry if I've just repeated everyone else. Good luck to you! I hope if anything this makes you or anyone else that's struggling feel better. Stay strong and god bless. You will get there.
This is just my personal story. I'm not trying to be your doctor I just wanted to help and tell you how I feel about it. I really hope any of it is useful :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Aug 2009 • 5 answers
Posted 21 Oct 2009 • 11 answers
I am currently a member of a private, 85 dollars a week Methadone Clinic. I started on it because I?
Posted 13 Nov 2010 • 5 answers
Posted 12 Jul 2011 • 3 answers
Opiate Dependence - I have been using heroin for about a year, prior to that I was using roxies and?
Posted 23 Feb 2012 • 9 answers